getting off the suboxone his doctor said he was not ready yet. We checked him into a drug detoxification on Thursday because the money ran out for the suboxone. I think the doctor took advantage of a cash cow. Has anyone else been on suboxone this long?
My son has been on suboxone for over 2 years and recently lost his job. Everytime he mentioned?
- 7 Feb 2010 by suboxoneaddict
- 9 July 2012
when you abuse opiates especially for a long time ie: everyday for a minimum of 5 years strait then your brain chemistry changes and you also stop producing endorphins. Methadone and Bupreneorphine (suboxone, subutex) allow the brain chemistry to slowly revert back to it's normal state and also you slowly begin to produce endorphins. The rule of thump is you should be on the recovery drug for as long as you were abusing. So it's not a matter of not using heroin for a year. Do you see what I mean.
It also takes a long time for the addict to get out of his addictive behavior. So if he has been a heavy long time user then he will likely come out of detox and relapse. Read up on these drugs before you judge to quickly... Good luck and I hope yopur son does well...
I have been on subs for 3.5 years & i started on 20mg's per day but i have been slowly tapering off them by 2mg's per month & i am now on 2mg's a day.. I didnt have any problems until i started on the 2s but if you stick with it it's worth it... Talk to ATODS & see if there is another Dr in the area & explain your money situation they might help. The price varies from state to state that's what i have found... I have had good advice to exercise it helps a lot. Unfortunatly some Dr's are in it for the money sad but true... stay strong
I personally have had that happen as well, there are a lot of Suboxone doctors that will get the extra Suboxone certification for money purposes, because there is a lot of money in it! My old Sub. doc was overcharging for each appointment, then I came to see him and he told me that he was going out of the country to study medicine, and that he will write me 3 refills and he only wanted 1 appt. fee, so I paid the extra fee, he wrote me the refills, I was only able to refill it once because when I went back to Walgreens they told me he is no longer a doctor, that I will need to find a new doctor, and that was horrible!!! Luckily, now my Pdoc is actually my Sub. doctor, he actually wants to help me and not get my money, and my insurance covers the appt, cuz I see him for my antidepressants too, its awesome. I wish your son luck in getting off, I hope they help him. Knowing that he has you there for him will mean so much. Bless you.
Hi - After 'kissing a lot of toads', so to speak, I also found a Dr. that only billed my insurance what a normal visit would cost each month that I went back because I had other health issues. Eventually, he wrote the Rx. for 90 days with refills, when he trusted me & I took what was prescribed or less. I'd like to see you find a regular Internist for your son, if he has insurance. Most DO's or Chiropractors who have the Subox. Cert. are just in it for the money, I've found. But, there are some Drs. who are really upstanding and don't try to milk the cash cow. Otherwise, it may take a month or more for your son to finish with the withdrawals, particularly if he didn't do a slow taper. Good luck! Jillian
I was on Subs for 7.5 yrs. Circumstances dictated that I stop cold turkey. I presently have 29 days since my last dose and feel like a zombie. I am so scared, looking over the forums, it appears as though I'm in for a rough year. Im working a program since I got out of rehab and am attempting to steer clear of any and all substances. Sure some Dr.'s are in it for the $, bet mine was. But no one forced me to stay on for as long as I did. At this point, i'm praying that my brain chemistry isn't completely shot out. I don't know if I can endure this misery for the duration. thanks for letting me vent. - (215)
To Illidelphia, the symptoms you are having really are attempts by the body, to correct the crashed system in the brain responsible for pain relief. In each person, it takes a different amount of time and it is different for long acting opiate replacements like suboxone and methadone. Each system in the body, produces a different signal or withdrawal symptoms, to try and get that crashed part in the brain to reboot and come back online, so to speak. You really should be thru the worst of it, and your energy will probably be the last thing to return, but you can help speed this up by doing some walking for exercise, if physically able and not impaired. Our bodies were meant to go and do and our brains do produce their own opiates. Walking for exercise keeps sending that reboot signal, it produces endorphins, that can sit on the same receptors the natural opiate, the subs, or the opiates can sit.
So the endorphins are going to make you feel better mentally and physically. And the walking helps regulate the eat sleep wake cycles. I know you probably feel week and drained, but if you can even do 10 minutes in the morning and 10 at night and increase it by a few minutes every few days, you WILL see a lessening of withdrawal symptoms and it will speed up the reboot, so this will be over quicker. I am NOT some health nut, I used this method and I smoke, was almost 50, worked a full time job and also care for a disabled person in their home, I had to make myself do it, and I actually tapered off of subs with the walking and had NO withdrawal. If you replace the attempts by the body to correct the brain chemistry by producing withdrawal, with instead, a simple walk, a need for the brain to kick those endorphins in, it will lessen this misery both in severity and length of time for it to be over. Patti
This response I'm sure will cause some controversy but all opinions are good. The length of time for Suboxone depends on each person and not so much the amount of time they were using drugs ie opiates. Suboxone is a great tool, I believe not meant to be on for years although better than the alternative using opiates recreationally. However, what they fail to tell you is it's very taxing on your liver. I've been on Suboxone for nine months and starting the Ween down for my liver counts are high. I'm doing this with the help of my great doctor who, regardless to whether you want to or not after a year tapers everybody which I believe is a good idea. Its not easy, you will feel some discomfort but what do we expect. I do exercise regularly which as helped a great deal. I very really hear that doctors are taking blood but we as patients should be advocating for these tests... Just keeping it real..
if your just gonna take the pills from day to day how can anyone expect to change.suboxone gives you the time to get to counseling,change them old friends who just want to have a friend to use with. madness,is to keep doing the same thing and expect a diffrent result.A pretty smart man said that. Albert Einstein.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Oct 2009 • 1 answer
I lost my 8 mg suboxone a wk ago and dec to stop. W/draw hell! How long is this agony going to last?
Updated 18 Jun 2010 • 2 answers
Updated 9 Aug 2010 • 2 answers
Updated 15 Jul 2012 • 2 answers
Updated 2 Jan 2013 • 1 answer